Funny you should ask -- we were just talking about skin problems at the tail end of the "Encouragement" thread. No advice, just commiseration! It's nice to hear from you here, fellow rash sufferer. I'm doing an adjunct TCM protocol, too.
Sorry, read your post too quickly. You say you're no longer on tx and are experiencing skin rash? When did you stop the combo?
Hep C will make you itch, I guess it is the liver. Why did you stop meds? Someone more knowledgable than me will be along to explain it.
I have had a rash (in one form or another) since I started tx. I took shot #16 last night. The rash seems to stay on my upper chest, shoulders, and entire back. Sometimes the rash on my shoulders will turn into sores (scratching in my sleep). Other times I get a "measle-like" rash on both arms. I use aveeno soap, aveeno bath oil, allegra if the itching gets too bad and I was given a cream by the dermatologist which helps. Desoximetasone Cr/Eucerin Taro = steroid in eucerin cream. Early on the skin on my neck and scalp was so sensitive even showering hurt, thank goodness that went away.
The dehydration has affected my sinuses, to the point of bleeding. Another specialist visit--found humidifier and using vaseline in the nasal passages worked wonders. I just put a tiny bit of vaseline on a q-tip and rub it around inside the nose. LOL--it works.
I really wanted to stop this tx because I feel so crummy all the time, but I was undetected at 12 weeks, so must continue to the end. I keep telling myself that I must just put up with rashes, stuffy sinuses, shortness of breath, grouchiness, etc until 4/15. At onset of tx: 1B, grade 2, stage 1, viral load 2210000 IU/ml.
Good luck to you.
The encouraging news is that you're in the hands of a great practitioner who can support you through this. There could be a liver connection here--there is a well documented relationship between psoriasis and liver inflammation, for example--or you might be experiencing a transient dermatitis. More info?
I developed psoriasis in 1995. I am hoping if I clear, it will go away. Psoriasis is usually silvery patches that itch. My dr prescribes Eledil and Dovonex and Clobetasol, all ointments and all of which help. The Eledil is good for itching.
I used to use Emu oil to soften my skin. Depending on the brand, it smells a little chickeny, but it is very penetrating and does help your skin.
Interesting--about the emu fragrance. Did you know that milk thistle is frequently prescribed as a holistic therapy for psoriasis?
When I had the dry nostril thing during tx., my mother, who is on oxygen, had me try a little tube of gel she uses called Ayr. You can get it at any drug store or Wal-mart and it works wonders! Joni
I have some Ayr ointment too, but I find it burns my nasal passages. When I first saw the ENT, he prescribed a sesame oil nasal spray (greasy, dripped, attracted flies) then to follow with astelin nasal spray, which felt like snorting swimming pool water, burned like heck. My sinuses are always a little bloody, so gross. Who would guess an 86 cent jar of vaseline would be the most soothing?
These meds are so hard on the mucous membranes. I ate some potato chips which irritated my gums--geez--another problem to take care of. Penicillin and Peridex rinse. I now have a place in the kitchen AND the bath for my prescription and over the counter meds.
Brynn,,,I didn't have skin problems from hep c before starting tx but of course now I am experiencing it. I do know that hep can cause skin problems and maybe you could go to the dermatologist to get some kind of cream to help..
Doc,,,I agree about meds being so hard on us. I have noticed a lot of drying out but not having the problems you are. My gums are what are so sensitive,,,especially brushing or using mouthwash,,it burns at times. Yeah,,,these meds can be a pain but hang in there as you are beating it right...What week are you on?
Thanks for the immediate feedback. Wow, I should have joined this group ages ago. However, I am doing an herbal regime, not Peg-Interferon and Ribivarin. I did that course for 4 months and was a non responder. Honestly, my liver profile worsened considerbly after tx. My viral load, always very low, in the 200,000 range went to the multi-million range. I now test positive for cryoglobulin, which may be the cause of my skin disorder. My skin problem does not manifest as rash or scaly patches. Instead, I get round sores that itch - they look more like mosquitoe bites. I have tried many of the creams but I want to discover the source of the problem so I am not just treating the symptom.
Thanks again for the helpful feedback.
Give Dr. Zhang some time to get to the root of it. I have heard nothing but good about the man and know dozens of people who have treated with him over the years. All are doing extremely well. Please keep us posted, and may these problems resolve as quickly as possible.